MAUDE Adverse Event Report: SEKISUI DIAGNOSTICS, LLC OSOM HCG URINE TEST; HCG URINE PREGNANCY TEST KIT

SEKISUI DIAGNOSTICS, LLC OSOM HCG URINE TEST; HCG URINE PREGNANCY TEST KIT
Model Number 101
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient's first morning urine was tested with an osom hcg urine test, and the result was negative.No serum quantitative hcg was performed.On the same day, the patient had an abdominal surgical procedure.A mass was discovered during the procedure which turned out to be a third trimester pregnancy.The surgery was halted, and the patient was admitted to hospital.Additional details of the event (such as which procedure the patient had, patient weight, etc.) were not provided.Details regarding the outcome of the patient or the pregnancy were also not provided.The customer stated they had been using the same lot for some time, and that they are a high-volume facility (approx.50 hcg per day).The facility reported no other false negatives had been obtained using this lot.
 
Additional Manufacturer Narrative
The test kit is not going to be returned for investigation.The user guide for the osom hcg urine test recommends that positive and negative external controls be run with each new lot and with each new untrained operator.The customer indicated that they did not perform control testing on this lot prior to use.A retain kit for osom hcg urine test (part number 101) lot number 241012 was tested and performed within test and control line release specifications for controls tested.The negative control produced a negative result and the positive control produced a positive result.Sekisui did not find any performance deficiencies with the osom hcg urine test.The definitive cause of the noted false negative result described within this report is unknown.However, as summarized in the limitations in the ifu, the assay is capable of detecting only whole molecule (intact) hcg but cannot detect hcg fragments.Later term pregnancies beyond the first trimester may contain high levels of hcg fragments.Therefore, the osom hcg urine test is most effective when used for the detection of pregnancy in its earlier stages.

Brand Name
OSOM HCG URINE TEST
Common Device Name
HCG URINE PREGNANCY TEST KIT
Manufacturer (Section D)
SEKISUI DIAGNOSTICS, LLC
6659 top gun street
san diego CA 92121
Manufacturer (Section G)
SEKISUI DIAGNOSTICS, LLC
one wall street
burlington MA 01803
Manufacturer Contact
rob
one wall street
burlington, MA 01803
MDR Report Key21107248
Report Number2030538-2025-00001
Device Sequence Number12925842
Product Code JHI
UDI-Device Identifier00742860001017
UDI-Public00742860001017
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K974159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number101
Device Lot Number241012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age35 YR
Patient SexFemale